PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - April 2015

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. Regardless all questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

ASK BARRY QUESTIONS ON TINNITUS Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to: Ask Barry

Get Free Shipping on Combo Pack or 4 Tinnitus Formula through May 4th! Use Promotion Code: freeship54 US ORDERS ONLY

Benzo Withdrawal and Tinnitus

Dear Barry

I have had a case of tinnitus (ringing and a bit of hissing) mainly my left ear for the past three months.

Since January, I have been slowly withdrawing from lorazepam which I have been taking since 1997. I usually took three (sometimes two) 1 milligram tablets at night for sleep and anxiety. I am now down to half a tablet at night, and use melatonin for sleep (usually one 3 milligram tablet). I have read a fair amount about benzo withdrawal and tinnitus, and was wondering if you have any suggestions.

I don't do particularly well with ginkgo biloba (It tends to "speed" me up a bit)  because of high blood pressure issues.

I also wonder about TMJ issues and will soon talk to my dentist about it.

Thank you.

Michael W.

Dear Michael,

I’m sorry about your tinnitus. Benzodiazepine Withdrawal Syndrome is very real and must be conducted very slowly. The issue is that benzo medications fool the brain into thinking there is plenty of GABA so the brain stops manufacturing it. GABA is the neurotransmitter responsible for electrical inhibition in the brain. Without it glutamate, the excitatory neurotransmitter, predominates. Tinnitus is a side effect of excess glutamate. It takes a long time for the brain to reset itself and start producing GABA again.

One thing you can do is to start taking GABA supplements. These are very inexpensive and found in health food stores. A typical dose may be 750 mg twice daily. Be very careful as GABA can act like a benzo and produce a sedative effect. Be careful driving or operating equipment until you know how you react.

If 3 mg of melatonin is helpful for you, please continue with it. We offer Arches Tinnitus Sleep Formula which is a 10 mg time-release melatonin product which helps maintain healthy sleep throughout the night.

TMJ frequently causes tinnitus. Fortunately, it is treatable by a trained dentist in this field. A quick home test for this is to stand in front of a mirror, take some time and completely relax your face. Then slowly open your mouth. If you have TMJ, your mouth will most likely open somewhat sideways, it won’t be straight up or down. This is not an absolute test and some TMJ may be present even if your mouth opens straight. It’s fairly accurate though.

You can read more about TMJ Dysfunction and Tinnitus in our Tinnitus Library.

Wishing you quiet times,

Barry Keate

So, what does Tinnitus Formula work on?

Dear Barry,

On what causes of tinnitus will your formula work, and how?

Jim B.

Dear Jim,

Thank you for your question. There are many causes of tinnitus and I cannot cover all of them here. However, the two most prevalent causes are Noise-Induced Hearing Loss (NIHL) and injuries to the head and neck. Arches Tinnitus Formula works well with both of these conditions. One prominent ENT physician has tested our products specifically for those people with NIHL and states that 75-80% of those patients are successfully able to lower their tinnitus volume.

On the other hand there are many disease states which can also cause tinnitus. In this case the disease must be treated and tinnitus can be reduced or resolved through treatment.

For more detailed information on exactly how our product works please see our article on Arches Tinnitus Formula: The Science Behind the Product.

Wishing you quiet times, Barry Keate

Lipoflavonoid for Tinnitus?

 

Dear Barry,

I’m a fairly new customer - three months. I have noticed TV commercials about Lipoflavonoid reducing tinnitus.

Mark P.

Dear Mark,

Despite being advertised on TV, Lipoflavonoid was never designed for tinnitus. It was developed to treat vertigo associated with Meniere's disease, in which it did show some promise. The only clinical study conducted on Lipoflavonoid and tinnitus showed it to be ineffective. You can look it up online. You will see that the only ingredients are small amounts of B vitamins and lemon bioflavonoid. Arches Tinnitus Stress Formula contains a higher amount of these ingredients than Lipflavonoid does, and those ingredients (in high enough dosages) are helpful to reduce tinnitus-related stress.

Please read the report from ConsumerLab.com on Lipofavonoid.  The last sentence of their report reads: “Neither Lipo-flavonoid Plus, nor its main ingredient, have been evaluated in reliable clinical studies for tinnitus or other ear-related conditions.”

Wishing you quiet times, Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.